Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Feb 24, 2015, 6:14 AM CST for 4 counties in Texas. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2015, 6:14 AM CST (12:14 UTC)
- Expired
- Feb 25, 2015, 7:01 PM CST
- In force
- 37 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sulphur River near Talco (TLCT2).
- Action stage
- 19.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 24, 6:03 AM CST, 11 minutes earlier.
Area forecast discussion, Feb 24, 6:03 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
603 AM CST TUE FEB 24 2015
.AVIATION...
FOR THE 24/12Z TAFS...A VERY LIGHT BAND OF FREEZING DRIZZLE IS
MOVING THROUGH KSHV AT THE TIME OF THIS DISCUSSION. THE FZDZ IS
VERY FINE...THUS SFC OBS OF BR ALONG THE I-20 CORRIDOR IS LIKELY
THIS FZDZ...SO HAVE INCLUDED TEMPO GROUPS AT KSHV/KGGG/KTYR AT THE
START OF THE PERIOD. CIGS ARE A MIX OF MVFR/IFR AND SHOULD SLOWLY
RISE THROUGH THE DAYTIME HRS WITH MANY LOCATIONS IMPROVING INTO AT
LEAST THE LOW END OF VFR. ANOTHER STRONG UPPER TROUGH WILL MOVE
ACROSS THE SRN PLAINS TONIGHT WHICH WILL LIKELY LEAD TO ANOTHER
ROUND OF WIDESPREAD WINTRY PRECIP ACROSS THE REGION BEGINNING LATE
IN THE TAF PERIOD AND CONTINUING INTO WEDNESDAY MORNING. /09/
&&
.PREV DISCUSSION... /ISSUED 602 AM CST TUE FEB 24 2015/
UPDATE...
SENT A QUICK UPDATE TO ACCOUNT FOR PATCHY FREEZING DRIZZLE OR SNOW
FLURRIES THIS MORNING. OTHERWISE...NO OTHER CHANGES WERE
NECESSARY.
13
PREV DISCUSSION... /ISSUED 510 AM CST TUE FEB 24 2015/
DISCUSSION...
AFTER SIGNIFICANT ACCUMULATIONS OF MOSTLY SLEET THAT FELL ACROSS
PORTIONS OF THE REGION ON MONDAY...IT APPEARS THAT THE FOUR STATE
REGION COULD BE IN STORE FOR MORE WINTER PRECIPITATION BEGINNING
LATE TONIGHT THROUGH THE DAY WEDNESDAY.
THE CULPRIT THIS TIME IS A CLOSED UPPER TROUGH WHICH ON WATER
VAPOR IMAGERY WAS SPINNING ACROSS THE FOUR CORNERS REGION. THIS
SYSTEM IS EXPECTED TO OPEN UP AND EVEN TAKE A SLIGHTLY NEGATIVE
TILT LATE TONIGHT THROUGH WEDNESDAY AS IT SWINGS ACROSS THE TX
HILL COUNTRY AND INTO THE LOWER MISS VALLEY. AT THE SURFACE...A
STRONG RIDGE AXIS CONTINUES TO DOMINATE THE SOUTHERN PLAINS...
INTO THE TENN VALLEY AND THIS RIDGE WILL BE DIRECTLY OVHD TONIGHT
THROUGH WEDNESDAY. SHORT TERM PROGS ARE IN DESCENT AGREEMENT WITH
THE EJECTION OF THIS UPPER TROUGH AXIS OVERNIGHT THROUGH WEDNESDAY
AND ALL MODELS SUPPORT MIXED PRECIPITATION EARLY ON DURING THE
EVENT...MIDNIGHT THROUGH SUNRISE WEDNESDAY MORNING. AS THE UPPER
TROUGH GETS CLOSER TO OUR REGION...WE COOL SIGNIFICANTLY ALOFT...
ESPECIALLY IN THE 850-700MB LAYER WITH TEMPERATURES NEAR 0C IN
THIS LAYER AT 12Z WED COOLING TO -4 TO -7C BY 18Z WED. WHAT THIS
MEANS IS THAT ANY MIXED PRECIPITATION EARLY ON DURING THE EVENT
SHOULD QUICKLY CHANGE OVER TO SNOW AFTER SUNRISE WEDNESDAY
MORNING.
AFTER COORDINATING WITH OUR SURROUNDING WFOS...WE HAVE DECIDED TO
GO WITH A WINTER STORM WATCH...ROUGHLY ALONG AND NORTH OF THE I-20
CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...BEGINNING THE
WATCH AT 06Z WED AND RUNNING IT THROUGH 00Z THU. SOUTH OF THE
CORRIDOR...WE HAVE POSTED A WINTER WEATHER ADVISORY FOR THE SAME
TIME PERIOD. CONFIDENCE IS HIGHER THAT WE COULD SEE WINTER STORM
WARNING CRITERIA OF 4 INCHES ACROSS PORTIONS OF SOUTHWEST ARKANSAS...
SOUTHEAST OKLAHOMA AND THE NORTHERN THIRD OF NORTHEAST TEXAS FOR
THE EVENT WITH LESSER TOTALS THE FURTHER SOUTH YOU GET OF THIS
REGION. WANTED TO GIVE THE DAY SHIFT TODAY ONE LAST LOOK AT THE
NEW 12Z MODEL OUTPUT TODAY BEFORE UPGRADING THE WATCH BUT ATTM...
IT APPEARS LIKE WINTER WEATHER ADVISORY CRITERIA ALONG THE I-20
CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA WITH SNOW
AMOUNTS OF 1 TO 2 INCHES POSSIBLE.
THE SYSTEM EXITS THE REGION QUICKLY LATE WED AFTN OR WED EVENING
WITH A WEST OR WNW FLOW ALOFT PATTERN IN THE WAKE OF THE TROUGH.
WILL NEED TO WATCH THIS FLOW BY THE END OF THE WORK WEEK AS WE
COULD SEE ANOTHER WINTER MIX LATE FRIDAY INTO FRIDAY NIGHT BEFORE
WE BEGIN TO WARM ENOUGH IN THE LOWER LEVELS FOR JUST A CHANCE OF
SHOWERS FOR SATURDAY. UPPER FLOW TO BECOME SOUTHWEST ALOFT FOR
SUNDAY THROUGH THE EARLY PART OF THE NEXT WORK WEEK AS ANOTHER
DEEP UPPER LEVEL TROUGH MOVES OUT OF THE PACIFIC NORTHWEST AND
CUTS OFF NEAR THE BAJA REGION. THIS FLOW WILL KEEP US IN AN
INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH EARLY
NEXT WEEK.
THANKS FOR THE COORDINATION THIS MORNING FWD...TSA...LZK...JAN...
LCH AND HGX.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 37 31 34 29 44 / 10 50 80 10 10
MLU 36 31 33 28 41 / 10 30 80 10 10
DEQ 34 27 33 28 38 / 10 30 80 10 10
TXK 35 29 33 28 40 / 10 50 80 10 10
ELD 35 29 33 28 40 / 10 30 80 10 10
TYR 36 30 35 30 48 / 10 60 80 10 10
GGG 37 30 35 30 46 / 10 60 80 10 10
LFK 41 33 37 31 49 / 10 60 80 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
FOR THE FOLLOWING ZONES: LAZ001>006-014.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST
WEDNESDAY FOR THE FOLLOWING ZONES: LAZ010>013-017>022.
OK...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
FOR THE FOLLOWING ZONES: OKZ077.
TX...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
FOR THE FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST
WEDNESDAY FOR THE FOLLOWING ZONES: TXZ149>153-165>167.
&&
09/13Hazardous weather outlook, Feb 24, 5:24 AM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 524 AM CST TUE FEB 24 2015 ARZ050-051-059>061-070>073-LAZ001>006-014-OKZ077-TXZ096-097- 108>112-124>126-136>138-241800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- 524 AM CST TUE FEB 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A WINTER STORM WATCH IS IN EFFECT BEGINNING MIDNIGHT TONIGHT THROUGH 6 PM WEDNESDAY FOR ADDITIONAL WINTER PRECIPITATION. AN UPPER LEVEL TROUGH WILL BE APPROACHING THE REGION LATE TONIGHT BRINGING WITH IT A MIXTURE OF SLEET AND SNOW. SOME SLIGHT ACCUMULATIONS WILL BE POSSIBLE BETWEEN MIDNIGHT TONIGHT THROUGH 6 AM WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... DURING THE DAY WEDNESDAY...THE UPPER TROUGH WILL BE DIRECTLY OVERHEAD WITH MUCH OF THE PRECIPITATION CHANGING OVER TO MOSTLY SNOW. SLEET ACCUMULATIONS SHOULD BE LESS THAN ONE QUARTER OF AN INCH WHILE SNOW ACCUMULATIONS WILL VARY. ACROSS THE NORTHERN THIRD OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS... SNOW ACCUMULATIONS COULD TOTAL 3 TO 4 INCHES. FURTHER SOUTH ALONG THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...SNOW ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE BEFORE THE PRECIPITATION MOVES EAST OF THE REGION LATE WEDNESDAY AFTERNOON OR EARLY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. LAZ010>013-017>022-TXZ149>153-165>167-241800- DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 524 AM CST TUE FEB 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING MIDNIGHT TONIGHT THROUGH 6 PM WEDNESDAY FOR ADDITIONAL WINTER PRECIPITATION. AN UPPER LEVEL TROUGH WILL BE APPROACHING THE REGION LATE TONIGHT BRINGING WITH IT A MIXTURE OF FREEZING RAIN...SLEET AND SOME SNOW. SOME SLIGHT ACCUMULATIONS WILL BE POSSIBLE BETWEEN MIDNIGHT TONIGHT THROUGH 6 AM WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... DURING THE DAY WEDNESDAY...THE UPPER TROUGH WILL BE DIRECTLY OVERHEAD WITH MUCH OF THE PRECIPITATION CHANGING OVER TO MOSTLY SNOW. FREEZING RAIN AND SLEET ACCUMULATIONS WILL BE MAINLY LESS THAN ONE QUARTER OF AN INCH...WHILE SNOW ACCUMULATIONS COULD TOTAL NEAR ONE INCH TO NEAR TWO INCHES BEFORE THE PRECIPITATION MOVES OUT OF THE REGION LATE WEDNESDAY AFTERNOON OR EARLY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 13
In the hours before
Local storm report, Feb 24, 4:13 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 AM CST TUE FEB 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SLEET 3 WSW SHREVEPORT 32.45N 93.84W
02/23/2015 M0.8 INCH CADDO LA NWS OFFICE
&&
EVENT NUMBER SHV1500032
09Local storm report, Feb 24, 4:14 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 AM CST TUE FEB 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM FREEZING RAIN 1 NE NATCHITOCHES 31.76N 93.09W
02/23/2015 M0.10 INCH NATCHITOCHES LA CO-OP OBSERVER
&&
EVENT NUMBER SHV1500033
09Local storm report, Feb 24, 4:18 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 AM CST TUE FEB 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FREEZING RAIN 6 N LEWISVILLE 33.45N 93.58W
02/23/2015 E0.00 INCH LAFAYETTE AR PUBLIC
MODERATE SLEET JUST STARTING TO ACCUMULATE
0930 AM SLEET MARSHALL 32.54N 94.35W
02/23/2015 E0.5 INCH HARRISON TX NWS EMPLOYEE
MODERATE SLEET FOR ABOUT 10 MINS. LIGHT ACCUMULATIONS
IN ELECATED SURFACES SO FAR.
1142 AM SLEET 1 WNW WHITE OAK 32.54N 94.87W
02/23/2015 E1.0 INCH GREGG TX TRAINED SPOTTER
SLEET HAS BEEN ONGOING FOR OVER 2 HOURS
1200 PM SLEET 3 WSW LINDALE 32.49N 95.46W
02/23/2015 E0.5 INCH SMITH TX PUBLIC
1230 PM SLEET 6 SSW NOONDAY 32.17N 95.44W
02/23/2015 M0.2 INCH SMITH TX PUBLIC
MEASURED AT EMERALD BAY GOLF COURSE
0100 PM SLEET 3 ENE LONGVIEW 32.53N 94.72W
02/23/2015 E1.0 INCH GREGG TX NWS EMPLOYEE
ROADS ARE COVERED IN SLEET. SLEETING FOR ALMOST 4
HOURS.
0115 PM SLEET 2 ENE BLANCHARD 32.60N 93.85W
02/23/2015 E1.0 INCH CADDO LA PUBLIC
HEAVY SLEET AT TIMES SOMETIMES MIXED WITH SNOW.
0150 PM SLEET 5 W TYLER 32.34N 95.39W
02/23/2015 M0.5 INCH SMITH TX TRAINED SPOTTER
0200 PM SLEET 5 SSE SHREVEPORT 32.40N 93.78W
02/23/2015 M1.0 INCH CADDO LA CO-OP OBSERVER
0200 PM SLEET 2 NE MONROE 32.53N 92.07W
02/23/2015 E0.4 INCH OUACHITA LA PUBLIC
0200 PM SLEET 8 SE SHREVEPORT 32.38N 93.72W
02/23/2015 E0.5 INCH CADDO LA NWS EMPLOYEE
ALONG ELLERBE RD IN SE SHREVEPORT
0315 PM SLEET NE RINGGOLD 32.33N 93.28W
02/23/2015 E1.3 INCH BIENVILLE LA TRAINED SPOTTER
SLEET STILL FALLING
0415 PM SLEET 3 N LONGVIEW 32.57N 94.76W
02/23/2015 E1.0 INCH GREGG TX TRAINED SPOTTER
TOTAL 6 HOUR SLEET ACCUMULATION
0803 PM FREEZING RAIN 1 NE NATCHITOCHES 31.76N 93.09W
02/23/2015 M0.10 INCH NATCHITOCHES LA CO-OP OBSERVER
1100 PM SLEET 3 WSW SHREVEPORT 32.45N 93.84W
02/23/2015 M0.8 INCH CADDO LA NWS OFFICE
&&
EVENT NUMBER SHV1500030 SHV1500031 SHV1500044 SHV1500043 SHV1500042
SHV1500041 SHV1500040 SHV1500039 SHV1500036 SHV1500037 SHV1500038
SHV1500035 SHV1500034 SHV1500033 SHV1500032
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:36 AM CST | Winter Storm Watch | SHV | Bowie, Camp, Cass, Franklin, Gregg, Harrison and 7 more | 5 hr |
| Feb 24, 4:36 AM CST | Winter Weather Advisory | SHV | Angelina, Cherokee, Nacogdoches, Panola, Rusk, Sabine and 2 more | 36 hr |
| Feb 24, 10:00 AM CST | Winter Storm Warning | SHV | Bowie, Camp, Cass, Franklin, Gregg, Harrison and 8 more | 30 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.